Geometrically nonlinear theory of thin-walled composite box beams using shear-deformable beam theory

Vo, Thuc and Lee, Jaehong (2010) Geometrically nonlinear theory of thin-walled composite box beams using shear-deformable beam theory. International Journal of Mechanical Sciences, 52 (1). 65 - 74. ISSN 0020-7403

[img]
Preview
PDF (Article)
IJMS-0973_3_36.pdf - Submitted Version

Download (482kB) | Preview
Official URL: http://dx.doi.org/10.1016/j.ijmecsci.2009.10.005

Abstract

A general geometrically nonlinear model for thin-walled composite space beams with arbitrary lay-ups under various types of loadings is presented. This model is based on the first-order shear deformable beam theory, and accounts for all the structural coupling coming from both material anisotropy and geometric nonlinearity. The nonlinear governing equations are derived and solved by means of an incremental Newton–Raphson method. A displacement-based one-dimensional finite element model that accounts for the geometric nonlinearity in the von Kármán sense is developed. Numerical results are obtained for thin-walled composite box beams under vertical load to investigate the effects of shear deformation, geometric nonlinearity and fiber orientation on axial–flexural–torsional response.

Item Type: Article
Uncontrolled Keywords: Nonlinear theory, thin-walled composite beams, shear deformation, axial–flexural–torsional response
Subjects: H200 Civil Engineering
H300 Mechanical Engineering
H400 Aerospace Engineering
Department: Faculties > Engineering and Environment > Mechanical and Construction Engineering
Depositing User: Thuc Vo
Date Deposited: 02 Sep 2013 16:01
Last Modified: 12 May 2017 10:51
URI: http://nrl.northumbria.ac.uk/id/eprint/13365

Actions (login required)

View Item View Item

Downloads

Downloads per month over past year

View more statistics


Policies: NRL Policies | NRL University Deposit Policy | NRL Deposit Licence